help - is it the medications or is easy child/difficult child in real trouble

Discussion in 'General Parenting' started by Mom2oddson, May 7, 2007.

  1. Mom2oddson

    Mom2oddson Active Member

    easy child/difficult child has been on zoloft and respirdal for two weeks. She was depressed, hearing voices, seeing things and paranoid about objects.

    The first week she was very tired but that went away. Now for the last four-five days she's been hyper to super hyper. Extremely happy to the point of sillyness. She couldn't sleep the other night so she cleaned the entire kitchen. She went from not being able to focus to being hyper-focused. To the point of loosing everything around here.

    Today - she missed the bus because she was so hyper she got to playing with the dogs and forgot about the bus. When she called me to tell me she was so hyper she was actually HOWLING on the phone. As in "OOOOwwwwww!". By the time I drove home to take her to school. She was in tears and paranoid to go to school. She was afraid to be around all those people. She was losing it.

    She's with my Mom right now. And we have an appointment with the psychologist this afternoon. We will see the Pychiatrist next Monday.

    Any ideas about what might be happening???
  2. klmno

    klmno Active Member

    i'd call the psychiatrist today- just to be on the safe side
  3. smallworld

    smallworld Moderator

    It could be hypomania/mania caused by Zoloft. You should place a call to the psychiatrist ASAP and tell him/her what you're observing. You may need to rethink this medication.

    How much Zoloft is she taking?

  4. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    I'm wondering why a child who is having some psychosis is put on Zoloft!!! That can CAUSE hallucinations! I'd question the psychiatrist about THAT medication, big time.
  5. flutterbee

    flutterbee Guest

    Call the psychiatrist.
  6. timer lady

    timer lady Queen of Hearts

    Give psychiatrist a call. Let him/her know what is going on.
  7. oceans

    oceans New Member

    I would call the psychiatrist as well. It could be that what he thought might have been a psychotic depression is bipolar instead. It sounds like she is manic.
  8. busywend

    busywend Well-Known Member Staff Member

    So how is she doing now? I would call psychiatrist, too, ASAP.
  9. Sara PA

    Sara PA New Member

    You have described classic antidepression induced mania. The only cure is discontinuation of the antidepressant.